Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Had upset stomach, nausea and back pain, took a stool softener, pain getting worse. How to get relief?

I have had an upset stomach, nausea , and back pain for about 3 days now with some fatigue . I feel alot of pressure like I have to go to the bathroom, but little, if anything has come out. I gave myself an enema this morning to no avail, and I took a stool softener about 6 hours ago that hasn t helped (don t let me forget about the prune juice as well). The pain seems to be getting somewhat worse, but I really don t want to go into ER. I was hoping to wait until after my clinicals are over this week and maybe go in this weekend when I have more time. Is there anything else I can do in the meantime to help ease this pain?
Asked On : Sun, 15 Apr 2012
Answers:  1 Views:  89
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi. Tenesmus is the feeling that you need to pass stools, even though your bowels are already empty. It may involve straining, pain, and cramping.This is due to colitis (inflammation/infection of the bowel), due to motility disorders, crohn's, ulcerative colitis.
Enema and stool softeners will relieve constipation.If your habits are regular then this is ruled out.
If you continue to have symptoms of tenesmus that are constant or come and go I suggest to meet a Physician/Gastrophysician since it might require a colonoscopy.Hope this helps.Take care.
Answered: Sat, 2 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor